Skip to main content
8 posts / 0 new
Last post
Feeling worse since taking Ocrevus

I have been taking Ocrevus since Nov 2019 and since then I have been feeling down. My fatigue is on a new high and I'm constantly getting vision problems, bladder issues.  Also had 2 major relapses too. I was on Tysabri for nearly a year until my consultant decided to switch me to Ocrevus. I feel like a guinea pig and he only wanted to switch me to Ocrevus as it's a new drug and wanted to trial it. When I was on tysabri I felt better and had fewer relapses and not suffering symptoms that i’m currently having. 

Has your Nuero pushed you into taking Ocrevus?

If you are taking it, are you feeling better or worse?

Any side effects? 

What is your experience taking Ocrevus? 

Hi Angelica,

My own experience is that i havent got any better (symptomatically) but dont seem to have got any worse either. I had a surge of symptoms after both of my half doses, which subsequently calmed down and a couple of times in the last 3 months i have had mild reoccurences of old symptoms but maybe not so severe as to define them as a relapse. Perhaps i am just getting used to feeling like Sh*t. What i would say is that there are a couple of facebook groups (one worldwide, the other UK only) specifically on Ocrevus which will give you a wider audience. The majority of stories are positive ones but there are exceptions. Where i am confused with your case is the reasoning behind taking you off tysabri? did you become JV positive? otherwise, it makes no sense if the drug was working.

Hi,

The reason why I was taken of Tysabri was because my MRI scan showed new lesions but there weren't that many. To be honest I don't think that was a good enough reason to take me off a drug that was working. 

Hi Angelica, poor you..it sounds like Ocrevus doesnt suit you. But please seek help from your neuro about the possibility of weaning off it. Maybe there is something else to try.

Unfortunately there are no guarantees that anything will help until you try it, eh?

Boudsx

I agree but why take me off something that was working perfectly fine. I think I will request an appointment with my neuro to come off Ocrevus completely and see of I can return to Tysabri

Yes, I would do that too.

Hope things improve.#

Boudsx

I have MS

Hello Angelica

When you say you were taken off Tysabri because of new lesions, but simultaneously that Tysabri was working perfectly fine, I'm confused.

I imagine that your neurologist believed Tysabri wasn't working given your new lesions. That could have been his justification for changing you to Ocrevus.

So your feeling that Ocrevus just doesn't suit you might need to be differentiated from the decision to come off Tysabri.

I suggest you arrange an appointment with your neurologist (possibly a phone appointment?) You could discuss why your consultant wanted you to stop taking Tysabri, and in addition, whether there is a sensible alternative for you to Ocrevus? Ask whether it's possible to restart Tysabri as you definitely felt better whilst on the drug? Or whether there's another better option for you?

If you've had 2 major relapses whilst you've been on Ocrevus, that would be good enough justification to switch drugs (in my opinion).

Best of luck.

Sue

I too was taken off Tysabri after 2 and half years due to being JCV positive. Had my first 2 half doses of Ocrevus in January and first full dose July. My walking has got so much worse. So frustrated by it. Got phone appointment with Neuro next week.